advertisement
Question
Posted by: Anne | 2004/11/09

Gynaedoc please answer: POT. CIT. & MACRODANTIN : IS THIS MEDICATION SAFE TO TAKE?

hi
I am almost 20 weeks preggies and i am on a multivitamin called CHELAPREG. At my visit to the gynae last Friday he told me that he is prescribing POT. CIT (potassium citrate), on the bottle it states that this is a urinary alkaliniser. He also prescribed MACRODANTIN (capsules). Could you please tell me what these medications are used for or for what treatment is it used. I started taking both medications on Monday and I started getting sharp tummy pains at random times throughout the day, even yesterday. I have also noticed that since i started taking this medications my feet have swelled up especially around the ankles (feet look very puffy). I would like to know what effect this medication has on me and my baby as i do not want any harm to come to us. Is this a normal reaction to this medication or should i stop taking it. Please reply as i am anxious to find out if it is safe to carry on taking it. Thank you.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

These medicines are usually used to treat a urinary tract infection. They are safe in pregnancy and should not cause the side effects you describe.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement